Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Feb 2, 2016, 3:46 PM CST for Union County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2016, 3:46 PM CST (21:46 UTC)
- Expired
- Feb 2, 2016, 4:00 PM CST
- In force
- 14 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Union County, IL
The radar
The Paducah radar (KPAH), 66 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 12:22 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
125
WUUS53 KPAH 022146
SVRPAH
ILC181-022200-
/O.NEW.KPAH.SV.W.0001.160202T2146Z-160202T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CST TUE FEB 2 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL UNION COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 400 PM CST
* AT 346 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER WARE...OR
NEAR JONESBORO...MOVING NORTHEAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ANNA...JONESBORO...COBDEN...WARE...MAKANDA AND ALTO PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHERN
ILLINOIS.
LAT...LON 3760 8913 3737 8933 3736 8937 3737 8940
3740 8942 3745 8944 3760 8937
TIME...MOT...LOC 2146Z 207DEG 62KT 3745 8937
HAIL...<.75IN
WIND...70MPH
$$
PS1 follow-up statement
467
WWUS53 KPAH 022150
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CST TUE FEB 2 2016
ILC181-022200-
/O.CON.KPAH.SV.W.0001.000000T0000Z-160202T2200Z/
UNION IL-
350 PM CST TUE FEB 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR NORTHWESTERN UNION COUNTY...
AT 350 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR COBDEN...OR
NEAR JONESBORO...MOVING NORTHEAST AT 70 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ANNA...JONESBORO...COBDEN...WARE...MAKANDA AND ALTO PASS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTHERN
ILLINOIS.
LAT...LON 3746 8925 3746 8930 3745 8934 3743 8940
3745 8944 3760 8937 3760 8913
TIME...MOT...LOC 2150Z 207DEG 62KT 3752 8933
HAIL...<.75IN
WIND...70MPH
$$
PSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 3:15 PM CST, 31 minutes earlier.
Area forecast discussion, Feb 2, 3:15 PM CST, 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Paducah KY 315 PM CST TUE FEB 2 2016 .SHORT TERM...(This evening through Thursday) Issued at 252 PM CST TUE FEB 2 2016 Due to ongoing convection/tor watch CURRENTLY across much of the region, will make this short term discussion as brief as possible. In a nutshell, pre-frontal trof of low pressure will cross eastern portions of the forecast region early tonight. Am a bit concerned for some hydro/svr issues in that region. The southern Pennyrile has already received up to 1.5" of rain this afternoon, and redevelopment of intense convection currently just west of Memphis, TN could work it's way back up into that region early tonight. Jury is still out on severe potential in our east this evening, as the air mass will likely be overturned from storms this afternoon. Bigger concern for severe/tornado threat may be from near the MS River east into the Purchase area of wrn KY and far southern IL between now and 7 PM along the pre-frontal trof where impressive instability for this time of year has developed, thermal cap has broken, and shear values continue off the charts. If decent storms manage to form, they could easily become surface rooted. After midnight...convection will end with the passage of the sfc trof, and dry slot will move into the region. Stronger cold front still slated to come through most areas on Wed. The front will likely come through dry. Main affect will be to knock temps down even more to near normal value for early Feb. Max temps Thu will struggle to reach 40 most locations, with lows Thu night down in the mid 20s. .LONG TERM...(Thursday night through Tuesday) Issued at 252 PM CST TUE FEB 2 2016 A wavy mid/upper pattern will continue across the CONUS in the extended period. However, measurable pcpn is not expected until early next week. Early in the period, on Friday, the PAH forecast area will be under a brief period of ridging aloft after a dry frontal passage. Sfc winds are expected to increase from the sw by early in the weekend and should remain out of the sw throughout the weekend. A mid level shrtwv moving through the region should only provide increased cloudiness on Saturday. Rain-free conditions should continue until Sunday night/Monday. The med range models are in generally good agreement overall with the mid/upper pattern late in the extended period, but some finer details differ in the model solutions as to exact timing of pcpn. A large-scale mid/upper level trof and attendant sfc cold front will be in our vicinity very late in the weekend. This will provide low level forcing, upper dynamics, and improved moisture return for rain shower activity to be generated perhaps as early as Sunday night in parts of srn IL/swrn IN, but more certainly on Monday mainly east of the MS River. By Monday night, height falls should create adequate thicknesses for a transition from rain, to a wintry mix, to snow, for the PAH forecast area, lingering through at least Tuesday (Day 7) associated with the very deep mid/upper trof across the ern CONUS. && .AVIATION... Issued at 1233 PM CST TUE FEB 2 2016 Breezy conditions will prevail today ahead of a vigorous low pressure system moving through the Midwest. A this occurs, sfc winds are expected to progressively veer through the day, especially behind a cold frontal passage. Gusts above 30 kts are possible. Showers and thunderstorms, some possibly severe, are expected to move nne through the region mainly during the mid to late afternoon, with some activity lingering into the early evening in the east (KOWB). Intermittent IFR vsbys are possible with the activity, along with mainly MFVR cigs. Winds should diminish by around midnight, along with cloudiness. && .PAH Watches/Warnings/Advisories... IL...Wind Advisory until midnight CST tonight for ILZ081>083-085>094. MO...Wind Advisory until midnight CST tonight for MOZ087-108>112-114. IN...Wind Advisory until midnight CST tonight for INZ081-082-085>088. KY...Wind Advisory until midnight CST tonight for KYZ001>022. && SHORT TERM...MEFFERT LONG TERM...DB
Hazardous weather outlook, Feb 2, 3:08 AM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 308 AM CST TUE FEB 2 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 308 AM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO MIDNIGHT FOR STRONG WIND GUST...AWAY FROM THUNDERSTORM ACTIVITY. STRONG TO LOCALLY SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WIND GUSTS ARE POSSIBLE OVER SOUTHEAST MISSOURI LATE THIS MORNING. A BETTER CHANCE OF DAMAGING WIND GUSTS ARE POSSIBLE OVER PARTS OF SOUTHERN ILLINOIS AND THE PURCHASE AREA OF WEST KENTUCKY THROUGH MID-AFTERNOON, THEN OVER PARTS OF SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY FROM LATE THIS AFTERNOON THROUGH THE MIDDLE OF THE EVENING. AN ISOLATED AND BRIEF TORNADO OR TWO MAY ALSO DEVELOP WITHIN MORE INTENSE LINES OF THUNDERSTORMS. LOCALLY HEAVY RAIN MAY CAUSE SOME DRAINAGE PROBLEMS, ESPECIALLY EAST OF A CENTRAL CITY AND FORT CAMPBELL KENTUCKY LINE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS EVENING. SMITH
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.